UNIGE document Scientific Article - Review
previous document  unige:145792  next document
add to browser collection
Title

Recommendations on the use of anticoagulants for the treatment of patients with heparin-induced thrombocytopenia in Switzerland

Authors
Alberio, Lorenzo
Angelillo-Scherrer, Anne
Graf, Lukas
Hegemann, Inga
Kremer Hovinga, Johanna A.
show hidden authors show all authors [1 - 15]
Collaboration
Published in Swiss Medical Weekly. 2020, vol. 150, p. w20210
Abstract Heparin-induced thrombocytopenia (HIT) is an immune-mediated adverse drug effect that occurs in 0.1–5% of heparin treated patients. Management of acute HIT currently involves (1) cessation of heparin exposure, and (2) inhibition of coagulation with an anticoagulant other than heparin. Several anticoagulants can be considered for the treatment of HIT. Anticoagulant monitoring, management of drug-induced adverse events including bleeding, and therapeutic dosing schedules in selected clinical settings represent challenges to the clinician treating HIT patients. Moreover, the fact that not all registered anticoagulants are approved for HIT in Switzerland further complicates the management of HIT. The present recommendations on the anticoagulant treatment of HIT in Switzerland have been elaborated by a panel of Swiss experts belonging to the Working Party Hemostasis (WPH) of the Swiss Society of Hematology (SGH-SSH). They are intended to support clinicians in their decision making when treating HIT patients.
Keywords AnticoagulationArgatrobanBivalirudinDanaparoidFondaparinuxHeparinHeparin-induced thrombocytopeniaHITDirect oral anticoagulantsRivaroxaban
Identifiers
PMID: 32329806
Full text
Article (Published version) (764 Kb) - public document Free access
Other version: https://doi.emh.ch/smw.2020.20210
Structures
Research groups Recherche translationnelle : anomalies de l'hémostase et thromboses (504)
Geneva Platelet Group (13)
Citation
(ISO format)
ALBERIO, Lorenzo et al. Recommendations on the use of anticoagulants for the treatment of patients with heparin-induced thrombocytopenia in Switzerland. In: Swiss Medical Weekly, 2020, vol. 150, p. w20210. doi: 10.4414/smw.2020.20210 https://archive-ouverte.unige.ch/unige:145792

49 hits

24 downloads

Update

Deposited on : 2020-12-03

Export document
Format :
Citation style :